1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Have no idea what I'm doing

Discussion in 'Ask A Question' started by Vwvonnie, Mar 13, 2018.

  1. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    Hi
    I need some help I am due to start insulin in the morning I have no idea what I'm doing I know I have to take it at 8 in the morning and then 3 times a day with meals it will be first time iv ever done this x I have been diabetic for 11 years on metformin no problems last 4 month my blood sugars have not been below 20.
    Just worried about the injecting bit and how il feel x
     
    • Hug Hug x 3
    • Like Like x 1
  2. archersuz

    archersuz Type 2 · Well-Known Member

    Messages:
    1,213
    Likes Received:
    1,017
    Trophy Points:
    158
    @Vwvonnie your information says you are type 1. Is that a mistake? Should it say T2? It's really important that this info is correct or you may be given the wrong information/advice
     
  3. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    I was on metformin for 11 years and now on insulin
     
  4. urbanracer

    urbanracer Type 1 · Expert
    Retired Moderator

    Messages:
    5,065
    Likes Received:
    3,670
    Trophy Points:
    198
    How have you survived as a T1 without insulin? Were you previously a T2 and have you been reclassified as a T1?

    Taking insulin is OK, (whatever type you are) there's nothing to worry about except the odd hypo here and there.

    I'm not saying it's easy, it isn't and there's a lot to learn but you'll get used to it.

    Please ask questions you need to ask.
     
  5. Mike d

    Mike d Type 2 · Expert

    Messages:
    7,999
    Likes Received:
    11,324
    Trophy Points:
    198
    T1 without insulin? Would have thought that was not possible.
     
    • Agree Agree x 1
  6. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    Previously type 2 on metformin and glicazide il be honest I really don't know what's going on
     
  7. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,195
    Likes Received:
    30,655
    Trophy Points:
    298
    Have you asked your doctor/nurse which type you are? It is quite common for a type 2 to progress to the stage where insulin becomes necessary. It just means they are Type 2 insulin dependent. It is also possible you may have LADA (Late onset Type 1) but I suggest you make some enquiries about this.

    You really need to have a discussion with him or your nurse. Haven't you been given any help at all with the insulin? Have you stopped the Metformin and Gliclazide now?
     
  8. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    I was just told that I need insulin as my blood sugars have not been below 20 for months I have stopped glicazide but still on metformin as well as novarapid 3 times a day and Lantus in morning I'm so confused
     
  9. Kalobe

    Kalobe Type 1 · Well-Known Member

    Messages:
    48
    Likes Received:
    25
    Trophy Points:
    58
    Injections get easier as you get used to it so don’t worry about that bit for the long term. (I’ve been practicing for 42 years).
    I would see if you can get more training as you seem to have been left a bit in the lurch and it’s not nice to worry.
    Pen style injection devices are easier imo. I don’t know what you have been given it might be worth asking your DN.
    Your bloods will improve with insulin. Be careful and check your blood glucose as you might get hypoglycaemia more easily using insulin.
    Hope everything goes well.
     
    • Like Like x 1
  10. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,195
    Likes Received:
    30,655
    Trophy Points:
    298
    This doesn't mean you are now Type 1. Many Type 2s progress to needing insulin. Many of them are members of this forum.
    I have my fingers crossed for you that the insulin injections will bring your glucose levels under control. How have you gone on so far today?
     
  11. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    I didn't realise type 2 could be controlled with insulin blood sugar was 19.9 when I woke had insulin my once a day one it's now 23.8 I really don't know what to do as I work nights so I would of thought that it's better to take in evening I have novarapid to take 3 times a day but I don't eat during the day as I'm in bed im so confused x
     
  12. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    Thank you x
     
  13. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,305
    Likes Received:
    1,233
    Trophy Points:
    198
    "Novorapid 3 times a day" means with your 3 meals. Even though you're on night shift, you still eat meals. If you miss out a meal, you miss out the Novorapid. Don't miss out the Lantus as that is background insulin.

    This should all have been explained to you. You should ask your DSN or practice nurse for more information to ease your mind.
     
    • Agree Agree x 3
  14. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    So I work nights and have lunch at around 2am I don't eat during day but have been told to do novarapid before food so do I take at night and not during day and Lantos at 8am
    My nurse not at work today x
     
  15. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Legend

    Messages:
    25,195
    Likes Received:
    30,655
    Trophy Points:
    298
    Novarapid is a fast acting insulin designed to keep your post meal levels down. This is why it is taken before eating each of 3 main meals, whether your meal is 2am or 2pm. The time of day doesn't matter. It is the meal that matters. As you have been told to take it 3 times a day, your doctor/nurse has assumed you eat 3 meals - breakfast, lunch and dinner. When you eat them doesn't matter, but when you do, you need to take the appropriate dose of novarapid.

    Lantus is a slow releasing insulin, designed to keep your levels low and stable throughout the day and night with the Novarapid giving this a big boost when you eat.

    You really need some help from your nurse or doctor.
     
    • Agree Agree x 2
    • Like Like x 1
  16. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,935
    Likes Received:
    2,239
    Trophy Points:
    198
    It might help if you modify the instructions slightly. Not "day" but "working day".

    Take your Lantus soon after you wake up. Take your Novorapid before each meal.

    It is your "working day" which is important. This is when your body is awake and active and you are eating.

    If you are, for example, on a 3 shift pattern then each week (earlies, lates, nights) you will start your working day at a different time, so your timing for your insulin will be different.

    Edit: as you are on nights you should be asleep now. Hopefully you will get to read this later when you wake up.
     
    • Optimistic Optimistic x 1
  17. Vwvonnie

    Vwvonnie Type 2 · Member

    Messages:
    21
    Likes Received:
    5
    Trophy Points:
    43
    Thank you I rang my nurse she said to take Lantus at 8 in the morning every day novarapid when I have a snack before I go to work then another with my meal and one when I get home in the morning that's what iv done my bloods came down to 14 but then shot up to 23 on my break x
     
  18. dancer

    dancer Type 1 · Well-Known Member

    Messages:
    1,305
    Likes Received:
    1,233
    Trophy Points:
    198
    When anyone is put on insulin, it takes time to find the correct doses of insulin. You should, in time , be able to adjust your Novorapid dose according to how much or how little carbohydrate you eat. Hopefully your nurse has made arrangements to keep in touch to find out how your BG results are doing.
     
  19. LittleGreyCat

    LittleGreyCat Type 2 · Well-Known Member

    Messages:
    3,935
    Likes Received:
    2,239
    Trophy Points:
    198
    Are you even awake at 8 o'clock in the morning?

    Anyway, looks as though your nurse is getting to grips with you being on shifts. :)
     
  20. KenBachelor

    KenBachelor Type 1 · Well-Known Member

    Messages:
    50
    Likes Received:
    28
    Trophy Points:
    58
    VwVonnie - You will find that you can do anything if you have to. The only real problem with taking insulin is that you'll need to plan ahead and eat to a strict timetable.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook